Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jan 11, 2012, 2:36 PM CST for 13 counties in Texas. It took effect at Jan 12, 2012, 8:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 2:36 PM CST (20:36 UTC)
- In effect from
- Jan 12, 2012, 8:00 AM CST
- Expired
- Jan 12, 2012, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS84 KCRP 112036 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 236 PM CST WED JAN 11 2012 ...CRITICAL FIRE DANGER EXPECTED ON THURSDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS OVERNIGHT. STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT. RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS WHILE WINDS ARE STILL GUSTING OVER 25 MPH BETWEEN 11 AM AND 4 PM CST THURSDAY. WINDS WILL DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. TXZ231>234-241>247-121200- /O.NEW.KCRP.FW.W.0001.120112T1700Z-120112T2200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 236 PM CST WED JAN 11 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM CST THURSDAY FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE COASTAL BEND AND EASTERN BRUSH COUNTRY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 4 PM CST THURSDAY. * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS OVERNIGHT. WINDS AND RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS BY 11 AM CST THURSDAY...AND CONTINUE THROUGH THE AFTERNOON. * WIND...20 FOOT NORTH WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL FALL TO 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ JR
1 follow-up statement
892 WWUS84 KCRP 121134 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CST THU JAN 12 2012 ...CRITICAL FIRE DANGER TODAY... .A STRONG COLD FRONT WHICH MOVED THROUGH THE AREA LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING WILL BRING GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WHEN RELATIVE HUMIDITY VALUES ARE EXPECTED TO RANGE BETWEEN 20 AND 30 PERCENT...MAINLY BETWEEN 9 AM AND 4 PM. THIS WILL BRING RED FLAG CONDITIONS TO MOST LOCATIONS FOR A FEW HOURS. HOWEVER...WINDS WILL DIMINISH FROM WEST TO EAST DURING THE AFTERNOON HOURS SO CONDITIONS WILL GRADUALLY IMPROVE OVER THE AREA WITH THE DIMINISHING WINDS. TXZ239-240-122200- /O.EXB.KCRP.FW.W.0001.120112T1400Z-120112T2200Z/ WEBB-DUVAL- 534 AM CST THU JAN 12 2012 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR STRONG NORTH WINDS AND WIND GUSTS FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * AFFECTED AREA...WEBB...DUVAL. * TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS MORNING...WHEN RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS NO LATER THAN 11 AM CST THURSDAY...AND CONTINUE THROUGH THE EARLY AFTERNOON...BUT SHOULD SLIGHTLY IMPROVE BY MID AFTERNOON AS WIND SPEEDS AND WIND GUSTS DIMINISH. * WIND...20 FOOT NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL FALL TO 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TXZ231>234-241>247-122200- /O.EXT.KCRP.FW.W.0001.120112T1400Z-120112T2200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CST THU JAN 12 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR STRONG NORTH WINDS AND WIND GUSTS FOR THE COASTAL BEND...VICTORIA AREA AND EASTERN BRUSH COUNTRY... * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS MORNING...WHEN RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS NO LATER THAN 11 AM CST THURSDAY...AND CONTINUE THROUGH THE MID AFTERNOON. * WIND...20 FOOT NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL FALL TO 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ GW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 11, 11:34 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 11, 11:34 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CST WED JAN 11 2012
.DISCUSSION...MINOR CHANGES MADE TO HOURLY TEMP/RH GRIDS FOR
TODAY TO RE-ESTABLISH TRENDS. NO OTHER CHANGES REQUIRED. DRY
SOUTHWEST FLOW TODAY WILL RESULT IN WARM CONDITIONS. STRONG COLD
FRONT STILL ON SCHEDULE FOR THE OVERNIGHT PERIOD.
12Z AVIATION BELOW.
&&
.AVIATION...VFR CONDITIONS THROUGH THE TAF PERIOD. MAIN ISSUE IS
THE WIND FORECAST. SW WINDS TODAY...WITH A FEW GUSTS TO 15-20 KTS
ACROSS ERN TAF SITES THRU 00Z. STRONG COLD FRONT...CURRENTLY
MOVING THRU NW TX...WILL ARRIVE INTO S TX OVERNIGHT. CURRENT
TRENDS HAVE THE FRONT ARRIVING TO VCT-LRD LINE AROUND 06Z AND TO
CRP AROUND 07Z-08Z. STRONG AND GUSTY N WINDS WILL DEVELOP BEHIND
THE FRONT...WITH GUSTS INCREASING TO OVER 30 KTS BY 12Z AND
PERSIST THRU THU MORNING.
&&
PREV DISCUSSION... /ISSUED 428 AM CST WED JAN 11 2012/
DISCUSSION...UPDATED FOR SMALL CRAFT ADVISORY TONIGHT. SEE
WATCHES/WARNINGS/ADVISORIES SECTION.
PREV DISCUSSION... /ISSUED 419 AM CST WED JAN 11 2012/
SHORT TERM (TODAY THROUGH THURSDAY)...AGAIN BASICALLY A
TEMPERATURE FORECAST WITH THE MAIN OTHER ISSUE BEING THE TIMING OF
THE COLD FRONT. SHOULD SEE A WARM AND SUNNY DAY TODAY BEFORE THE
BIG COOL DOWN THURSDAY WITH MID AND HIGH CLOUDS INCREASING DURING
THE DAY. BASICALLY WENT 10 TO 12 DEGREES WARMER FOR HIGHS TODAY
AREA-WIDE...AS WESTERLY WINDS OFF THE DECK WILL MAKE FOR A QUICK
WARM UP (AFTER A COOL START...SO DIURNALS TODAY WILL BE LARGE).
FRONT WILL MOVE INTO THE CWFA AROUND MIDNIGHT...THEN THROUGH THE
OFFSHORE WATERS BY 12Z THURSDAY (NOT TOO MANY MODEL DIFFERENCE ON
THIS SO WENT CONSENSUS ON THE FRONT). SHOULD SEE ABOUT A 20 DEGREE
COOL DOWN ON HIGH TEMPERATURES FOR THURSDAY...WITH BREEZY TO WINDY
CONDITIONS. LOW LEVEL MOISTURE WITH FRONT WAY TOO LIMITED FOR ANY
RAINFALL PRIOR TO FROPA...AND REMAINS SO AFTER FROPA SO AIRMASS
TOO DRY FOR ANY PRECIPITATION DESPITE INCREASE IN CLOUDS (WILL BE
MID AND HIGH CLOUDS) AND SOME WEAK UPPER LEVEL SUPPORT.
OVERALL...WENT ON THE WARM SIDE OF GUIDANCE FOR TODAY (IF NOT
HIGHER)...BUT ON THE COOLER SIDE BEHIND THE BOUNDARY.
MARINE (TODAY THROUGH THURSDAY)...OFFSHORE FLOW THIS MORNING WILL
BECOME SOUTHERLY TONIGHT BUT REMAIN BELOW ANY FLAGS. STRONG
OFFSHORE FLOW BEHIND FRONT TONIGHT WILL BRING THE FLAGS UP. WILL
GO WITH SCA (AND HAVE ISSUED/UPDATED CWF) SINCE SURROUNDING
OFFICES HAVE ALREADY ISSUED SO WILL KEEP CONSISTENCY SINCE SCA
CONDITIONS DO SEEM ALL BUT INEVITABLE.
FIRE WEATHER (TODAY THROUGH THURSDAY)...WILL MAINTAIN ELEVATED
FIRE WEATHER CONCERN THROUGH THURSDAY. WAS CONSIDERING A FIRE
WEATHER WATCH AGAIN BUT THAT WOULD BE BASED ON PERSISTENT WIND
GUSTS A0A 25 MPH AND DO NOT WANT TO JUMP THE GUN ON THAT SINCE
STILL SOME UNCERTAINTY WHETHER GUSTS WILL REMAIN WHEN RH VALUES
DECREASE TO CRITICAL LEVELS THURSDAY.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY NIGHT)...BY THURSDAY
NIGHT...A FULL DAY OF STRONG COLD ADVECTION SHOULD ALLOW TEMPS TO
DECREASE OVERNIGHT TO NEAR FREEZING. SOME MODEL GUIDANCE SHOWS TEMPS
DECREASING EVEN FURTHER...BUT CONCERNED ABOUT THE CLOUD COVER
EXPECTED TO REMAIN OVER THE AREA. IF SKIES WERE TO CLEAR WOULD BE
CONFIDENT IN TEMPS BELOW FREEZING FOR MANY AREAS...BUT SOUNDING
WOULD INDICATE A GOOD COVER OF MID TO HIGH CLOUDS. SOMETHING TO KEEP
AN EYE ON. BEYOND THURSDAY UPPER LEVEL PATTERN BECOMES ZONAL OVER
TEXAS...WITH LITTLE IN THE WAY OF ACTIVITY OVER THE NEXT SEVERAL
DAYS. SURFACE RIDGE SHIFTS ACROSS THE AREA AND THEN ELONGATES OVER S
TX AND THE GULF OF MEXICO. A PIECE OF ENERGY AT 500MB DOES APPROACH
THE AREA SATURDAY...BUT WITH NO MOISTURE RETURN YET...WILL NOT
EXPECT ANYTHING OUT OF IT. WINDS EVENTUALLY TURN TO THE SOUTHEAST
INCREASING MOISTURE. HAVE KEPT 20 POPS OVER THE AREA FROM SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON AS MOISTURE INCREASES AND A FRONT
APPROACHES FROM THE NORTH. THE FRONT IS EXPECTED TO STALL NORTH OF
THE AREA...AND POSSIBLY PUSH THROUGH BY WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 81 43 56 36 58 / 0 0 0 0 10
VICTORIA 76 37 53 32 57 / 0 0 10 0 10
LAREDO 81 45 56 36 59 / 0 0 0 0 0
ALICE 81 41 57 33 59 / 0 0 0 0 10
ROCKPORT 75 44 56 40 56 / 0 0 10 0 10
COTULLA 78 40 57 32 59 / 0 0 0 0 0
KINGSVILLE 81 42 57 33 59 / 0 0 0 0 10
NAVY CORPUS 76 46 56 42 56 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM CST THURSDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
JR/76...SHORT TERM/AVIATIONHazardous weather outlook, Jan 11, 5:57 AM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CST WED JAN 11 2012 TXZ229>234-239>247-121200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER SOUTH TEXAS TODAY AS RELATIVE HUMIDITY VALUES FALL TO BETWEEN 10 AND 30 PERCENT BUT WINDS STAY ABOVE RED FLAG LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER SOUTH TEXAS THURSDAY...WITH A FEW LOCATIONS HAVING RED FLAG CONDITIONS FOR A SHORT TIME THURSDAY AFTERNOON. AT THIS TIME...IT APPEARS THAT MOST AREAS WILL REMAIN BELOW RED FLAG CRITERION SO A FIRE WEATHER WATCH HAS NOT BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-121200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 557 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP TONIGHT BEHIND A STRONG COLD FRONT WHICH WILL MOVE THROUGH THE WATERS BEFORE SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR ALL MARINE INTERESTS ON THURSDAY...AND FOR THE OFFSHORE WATERS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:26 AM CST | Small Craft Advisory | CRP | 46 hr | |
| Jan 11, 2:14 PM CST | Gale Warning | CRP | 24 hr | |
| Jan 11, 2:27 PM CST | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more | 22 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.